Health Alert! on Phenylpropanolamine

  1. SparklingJewel profile image68
    SparklingJewelposted 7 years ago

    I received this e-mail this morning.

    Please read in entirety.

    Hi Everyone

    I am passing this email forwarded to  me this morning.
    about a medication that is familiar to many of  us. Note
    also the FDA 's comments at the end of the message.

    I  received this information from a friend whose mother
    recently passed  away.

    Apparently, this was caused by a medication that is deadly.
    Here are the details and I suggest you pass it on to your
    loved ones  and others.

          Subject: Phenylpropanolamine (PPA)

            I would like to thank those of you
    who expressed
    condolences on the recent passing of my mother. She
    suffered  a hemorrhagic stroke while she was driving home
    from my house on 7/30 and passed away on 8/3. My mother's
    stroke and  passing was an enormous shock to my family
    because she did not have any  symptoms or risk factors for
    stroke. Just the week before she had gone  to her doctor
    a check up and received a clean bill of health. She  did,
    however, develop a cold while she was visiting me and had
    taken  Alka Seltzer Cold Plus for 3 days. Since her
    we have learned  that Alka Seltzer is  one of the many
    medicines that contains Phenylpropanolamine (PPA)  which
    cause hemorrhagic stokes or cerebral bleeding even with the
    first use. I am forwarding a list of other medications
    currently  use PPA. These medicines are supposedly being
    recalled but my mother  just purchased this medication
    than two weeks ago. Pharmaceutical  companies have known
    about this danger for years, we unfortunately, did  not.

    I urge you to review the list of medicines with PPA and
    avoid these medications. (***see links below who provide
    a disclaimer saying some of those on this list may already
    be reformulating their drugs to exclude need to
    read the label to make sure.)All drugs  containing
    PHENYLPROPANOLAMINE are dangerous. You may  want to try
    calling the 800 number listed on most drug boxes and inquire
    about a REFUND. Please read this CAREFULLY. Also, please
    pass this on to  everyone you know. STOP TAKING anything
    containing this ingredient. It  has been linked to
    hemorrhagic stroke (bleeding in brain)  among women ages
    18-49 in the three days after starting use of  medication.
    Problems were not found in men, but the FDA recommended that
    everyone (even children) seek alternative  medicine.

    The following medications contain  Phenylpropanolamine:
    Acutrim Diet Gum Appetite  Suppressant
    Acutrim Plus Dietary Supplements
    Acutrim Maximum  Strength Appetite Control
    Alka-Seltzer Plus Children's Cold Medicine  Effervescent
    Alka-Seltzer Plus Cold medicine (cherry or or  ange)
    Alka-Seltzer Plus Cold Medicine Original
    Alka-Seltzer Plus  Cold & C ough Medicine Effervescent
    Alka-Seltzer Plus Cold &  Flu Medicine
    Alka-Seltzer Plus Cold & Sinus Effervescent
    Alka  Seltzer Plus Night-Time Cold Medicine
    BC Allergy Sinus Cold  Powder
    BC Sinus Cold Powder
    Comtrex Flu Therapy & Fever  Relief
    Day & Night Contac 12-Hour Cold Capsules
    Contac 12 Hour  Caplets
    Coricidin D Cold, Flu & Sinus
    Dexatrim Caffeine  Free
    Dexatrim Extended Duration
    Dexatrim Gelcaps
    Dexatrim  Vitamin C/Caffeine Free
    Dimetapp Cold & Allergy Chewable  Tablets
    Dimetapp Cold & Cough Liqui-Gels
    Dimetapp DM Cold  & Cough Elixir
    Dimetapp Elixir
    Dimetapp 4 Hour Liquid  Gels
    Dimetapp 4 Hour Tablets
    Dimetapp 12 Hour Extentabs  Tablets
    Naldecon DX Pediatric Drops
    Permathene  Mega-16
    Robitussin CF
    Tavist-D 12 Hour Relief of Sinus & Nasal  Congestion
    Triaminic DM Cough Rel! ief
    Triaminic Expectorant Chest  & Head
    Triaminic Syrup ! ! Cold & amp;am p;  Allergy
    Triaminic Triaminicol Cold & Cough

    I just found  out and called the 800# on the container for
    Triaminic and they informed  me that they are voluntarily
    recalling the following medicines because  of a certain
    ingredient that is causing strokes and seizures in

    Orange 3D Cold & Allergy Cherry (Pink)
    3D Cold  & Cough Berry
    3D Cough Relief Yellow 3D Expectorant
    They are  asking you to call them at 800-548-3708 with the
    lot number on the box  so they can send you postage for
    to send it back to them, and they  will also issue you a
    refund. If you know of anyone else with small  children,


    informed. They  can then pass it along to their families.

    To confirm these  findings please take time to check the

  2. packerpack profile image61
    packerpackposted 7 years ago

    Don't you think it would have become a good Hub?